Humira and nauseousness

I’ve been on Humira for years now. After my shot, I’m useless for 2-3 days due to nausea. I was on one medication my Doctor gave me which would put me in a light sleep. Does anyone have any helpful tips? I’ve tried ginger, doing the shot at night. Nothing helps. Any advice would be greatly appreciated.


Community Answers
  • CDGurl
    3 months ago

    I try to take my Humira a night so I can sleep off initial effects. However like you I am down for a couple days and really just sleep. Sorry to hear your struggling…nauseas feeling is the worst.

  • Brooke Abbott moderator
    3 months ago

    Hi @hennesseygurl,

    As a working mom and baseball coach on a biologic, I totally get it! I hate nausea so much! I found these supplements called, Preggie Pops when I was pregnant and they worked for me when meds like Zofran wouldn’t. I’ve used them ever since. I pop a couple with some mint tea and suck on them through out the day or whenever I’m feeling very nauseous.
    -Brooke
    (InflammatoryBowelDisease.net Team Member)

  • Natali Marti
    3 months ago

    Hi @hennesseygurl,
    I am so sorry you are struggling with this. I did not have that reaction to Humira, but I have had it with other medications in the past as well as after surgery. Ginger didn’t help me very much, but my nurse gave me a peppermint essential oil inhaler tube and that helped a lot to breathe it in each time a wave of nausea came on. Now I even put it in a diffuser in my bedroom when I am consistently feeling nauseous so the smell is more constant. I hope this helps a little and that you can find some relief!
    – Natali (InflammatoryBowelDisease.net Team Member)

  • hennesseygurl author
    3 months ago

    Thank you, Graceann. I appreciate you getting back with me. Have a great day.

  • gpalmarella moderator
    3 months ago

    Hi @hennesseygurl, and thank you for your question. I hope our community members will chime in to share if they’ve experienced this, but I wanted to share a few articles in the meantime that will hopefully be helpful!

    https://inflammatoryboweldisease.net/treatment/medications/biologic-therapies/
    https://inflammatoryboweldisease.net/treatment/medications/humira/
    https://inflammatoryboweldisease.net/living/self-injection-unexpected-pain/

    We always encourage you to speak with your doctor about any side effects you are experiencing. Please keep us posted on how you are feeling. We’re here for you! – Graceann (InflammatoryBowelDisease.net Team Member)

  • Share Your Answer

    Poll